MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (ST)
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on july 22, 2020.
 
Event or Problem Description
Per the clinic, it was reported that the patient experienced an extrusion of the electrode array through the tympanic membrane subsequent to a non-device related infection.It is unknown whether there are plans to explant the device, as of the date of this report.
 
Additional Manufacturer Narrative
It was reported that the device was explanted on (b)(6) 2020 and the patient was re-implanted with a new device during the same surgery.This report is submitted on 12 january 2020.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.Additional information has been received from the customer.This supplemental report is being submitted to provide this information.Customer does not know how the device lid was cracked.The staff is trained and experienced in the use of the device.The device history record review confirmed that device conformed to specifications at the time of shipping.There is no repair history for this device.The cause of the suggested event cannot be conclusively determined.It is likely that the user made a scope or something hard come in contact with the lid.The user can detect the event by inspecting equipment in accordance with the following instructions for use statement; chapter 3 inspection before use, 3.2 inspecting the lid and lid packing before using the equipment, always check that there is no irregularity regarding the following points on the lid and the lid packing.If there is any irregularity, cleaning fluid or disinfectant solution may leak out.
 
Additional Manufacturer Narrative
Device analysis report attached.This report is submitted on november 01, 2021.
 
Additional Manufacturer Narrative
Correction: the previous mdr submitted on (b)(6) 2021 was filed inadvertently.No explantation or serious injury has occurred, the device remains in-situ.This report is submitted on 9 february 2021.

Brand Name
NUCLEUS 24K
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
MDR Report Key10306056
Report Number6000034-2020-01885
Device Sequence Number2310395
Product Code MCM
UDI-Device Identifier09321502002332
UDI-Public(01)09321502002332
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI24R (ST)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer12/23/2020
01/15/2021
09/01/2021
10/15/2021
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date01/11/2021
02/08/2021
09/23/2021
11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;